ALAN MARKS, M.D.; NEIL ABRAMSON, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Adverse reactions to drugs are an important cause of hospital-acquired illness, occurring in 10% to 18% of medical patients (1) and producing fatality rates of up to 13%. Drug-induced neutropenia or agranulocytosis has been associated with many types of drugs and often is associated with a fatal outcome. Recently Hoppin and colleagues (2) described three cases of pentazocine-related agranulocytosis. All of their cases occurred in patients with previously injured bone marrows but with normal peripheral granulocyte counts before this phenomenon.
We wish to present an additional case of pentazocine-induced agranulocytosis, but one that occurred without a previous
MARKS A, ABRAMSON N. Pentazocine and Agranulocytosis. Ann Intern Med. 1980;92:433. doi: 10.7326/0003-4819-92-3-433_1
Download citation file:
Published: Ann Intern Med. 1980;92(3):433.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use